advertisement
Question
Posted by: Chele | 2003/01/15

Ritalin

Please inform me of the side effects of this drug and does it stunt ones growth?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Chele, the most common side effects include insomnia, decreased appetite, stomach discomfort, nervousness, dry mouth and sweating. Growth retardation has been reported, but this is mostly counter-acted by taking drug-free holidays. It is definitely uncommon for someone’s head to keep on growing while the rest of his body doesn’t (like suggested in the posting above).
I thing that before a child is put on Ritalin® he should be seen by a child psychiatrist and a child psychologist. Feedback also needs to be acquired from his teachers and even an occupational therapist if necessary. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: tm | 2003/01/15

Hi

My brother used Ritalin as did another friend of his. Definately stunted my brothers growth until my mom took him off it. His friends mom on the other hand never took the kid off the stuff.
He has started Grade 8 this year and believe me he is the smallest boy in the school! Whats worse his head is much bigger in proportion to his body.
Also it was so weird to see my brother change - it was like Dr. Jekyll and Mr Hyde.
We decided we'd rather have a hyperactive boy than a zombie!

Reply to tm

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement